MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS 1-PIECE IOL WITH SMARTLOAD DELIVERY TECHNOLOGY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS 1-PIECE IOL WITH SMARTLOAD DELIVERY TECHNOLOGY; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight and ethnicity: information unknown/not provided.If implanted, give date: device not implanted.Therefore, no date available.If explanted, give date: device not implanted.Therefore, not explanted.Initial reporter telephone number: (b)(6).The device has not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was moving with difficulty in the cartridge and when preparing it for the implant it did not work well and a notch was made in the optic.There was no patient involvement reported.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes; returned to manufacturer on:13 december 2021; section h3.Device evaluated by manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned for evaluation.The complaint lens was received in a cartridge tray.The original folding carton, patient stickers, directions for use (dfu), a patient id card, and an implant id card were also received.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that it was received stuck to a cartridge tray, which is consistent with a lens that was handled during loading.The lens was cleaned, and a scratch outside of the optic zone was observed.No product deficiency could be identified.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search was performed and there are no nonconformance related to this production order (po).During the record review for this production order, the miq (measurement iol quality) process was also reviewed.The lens was processed and inspected according to established procedures.No deviation was found during processes related to the complaint issue reported.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE IOL WITH SMARTLOAD DELIVERY TECHNOLOGY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12566190
Report Number2020664-2021-07601
Device Sequence Number1415694
Product Code HQL
UDI-Device Identifier05050474620605
UDI-Public(01)05050474620605(17)231025
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2023
Device Model NumberGCB00
Device Catalogue NumberGCB0000200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown